Missouri, 2006

Hail in Missouri, January 2, 2006

January 2, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jan 1, 2:16 PM CST, 12 hours 29 minutes earlier.

Area forecast discussion, Jan 1, 2:16 PM CST, 12 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CST SUN JAN 1 2006

.DISCUSSION...
UNSEASONABLY WRM WX FOR THE START OF 2006. LATEST RUC ANLYS SHOWING
STG 800-600 MB WAA OVR CNTRL MO ON NOSE OF 45KT SWLY LLJ. PCPN
CHCS WILL INCR TGT AS MID-UPR LVL LOW OVR WRN KS AND ASSOCIATED
SFC LOW OVR OK PNHDL MOVS E-NEWD INTO CNTRL MO BY 12Z MON. HIGHER
850 MB DWPTS CONFINED TO THE GULF COAST REGION ON 12Z ANLYS BUT
THESE SHOULD BE SPREADING RAPIDLY NWD INTO ERN AND SRN PTNS OF THE
CWA BY LTR TGT AS STG 50 KT SWLY LLJ TRANSLATES E-NEWD INTO SERN
MO BY 06Z MON AHD OF 850 MB LOW. SFC DWPTS IN THE LWR 50S HAVE
ALREADY PUSHED NWD INTO MOST OF SRN MO ATTM. NAM MDL SHOWS
INSTABILITY INCRSG THIS EVNG WITH SFC LI VALUES DROPPING TO 0 TO
-2 OVR THE SRN PTN OF THE CWA BY 06Z MON AND -2 TO -5 FM STL SWD
BY 12Z MON IN AXIS OF BEST LOW LVL MOISTURE AHD OF CDFNT. APRS
THERE WILL BE A POTENTIAL OF A FEW LOW TOPPED FAST MOVING SVR
STORMS OVR THE SERN PTN OF THE CWA LT THIS EVNG AND OVERNIGHT
WHERE THE MOST ABUNDANT LOW LVL MOISTURE AND INSTABILITY WILL
EXIST AHD OF THE CDFNT AND BELOW THE DRY SLOT. MDL TIME SECTIONS
INDICATE THAT THE MOISTURE WILL BE RELATIVELY SHALLOW MAINLY BLW
800 MB WITH DRY AIR AT 700 MB TGT BFR WRPARND TYPE MOISTURE MOVS
SEWD THRU MOST OF THE CWA BY LT MRNG AND EARLY AFTN BHND LOW.
THERE MAY ALSO BE A POTENTIAL OF TSRA ACRS THE NRN PTN OF THE CWA
AS WELL LTR TGT INTO MON MRNG ALNG AND JUST N OF THE WRMFNT EXTDG
FM THE SFC LOW IN CNTRL MO E THRU CNTRL IL AT 12Z MON. POTENTIAL
FOR CONVECTION SHOULD END BY 18Z MON AS SFC LOW MOVS E-NE OF STL
WITH DRIER SFC DWPTS ADVCTG SEWD THRU CWA. MAY BE LINGERING LGT
RAIN MAINLY OVR THE NERN PTN OF THE CWA DRNG THE AFTN HRS N OF
MID LVL LOW. SHOULD NOT SEE MUCH OF A DIURNAL RISE IN TEMPS OVR
NRN AND CNTRL MO TOMORROW WITH LTL IF ANY SOLAR INSOLATION...PCPN
AND AT LEAST WK CAA DURING THE AFTN. QUIET WX ON TUE AS MID-UPR
LVL RDG PUSHES EWD OVR REGION WITH WK SFC RDG AT SFC. MAY BE A CHC
OF LGT RN LT TUE NGT AND WED AHD OF NW FLOW SHRTWV TROF AND
ASSOCIATED CDFNT ALTHOUGH IT APRS MOST OF THE PCPN WILL BE NE OF
THE CWA CLOSER TO THE SFC LOW.

&&

.AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

GKS
Hazardous weather outlook, Jan 1, 3:50 PM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST SUN JAN 1 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA.  THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH
SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING
FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA.  AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION AND POSSIBLE WARNINGS.

TES

The radar

The St Louis radar (KLSX), 41 km away, was scanning. The volume nearest the first event began at 08:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
January 2, 2:45 AM CST
Where
Lincoln County, Troy
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.983, -90.983

A NWS cooperative observer reported 1 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488435.